Alert archive / Illinois / Special Weather Statements in 2016
Special Weather Statement, NWS St. Louis, MO
NWS St. Louis, MO issued this special weather statement at Jul 28, 2016, 1:19 AM CDT for Saint Clair County, Illinois. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2016, 1:19 AM CDT (06:19 UTC)
- Expired
- Jul 28, 2016, 2:15 AM CDT
- In force
- 56 min
- Issued by
- NWS St. Louis, MO
County Saint Clair County, IL
The radar
The St Louis radar (KLSX), 57 km from the middle of the area, began a volume at 06:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 6.3 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 961 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1110 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.2
The text
As transmitted.
692
WWUS83 KLSX 280619
SPSLSX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
119 AM CDT THU JUL 28 2016
ILZ101-280715-
ST. CLAIR IL-
119 AM CDT THU JUL 28 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ST. CLAIR COUNTY
UNTIL 215 AM CDT...
AT 119 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
ALORTON...MOVING SOUTHEAST AT 10 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BELLEVILLE...O'FALLON...EAST ST. LOUIS...COLLINSVILLE...
FAIRVIEW HEIGHTS...CAHOKIA...SWANSEA...SHILOH...CENTREVILLE...
CASEYVILLE...WASHINGTON PARK...MADISON...FAIRMONT CITY...
ALORTON AND SAUGET.
THIS INCLUDES INTERSTATE 64 IN ILLINOIS BETWEEN EXITS 9 AND 14.
LAT...LON 3845 9003 3857 9022 3866 9014 3866 8997
3863 8988
TIME...MOT...LOC 0619Z 300DEG 10KT 3860 9011
$$
KANOFSKYWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this special weather statement went out at Jul 27, 11:43 PM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, Jul 27, 11:43 PM CDT, 1 hour 36 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 1143 PM CDT WED JUL 27 2016 .UPDATE... Issued at 924 PM CDT Wed Jul 27 2016 Isolated-scattered thunderstorms are currently affecting portions of northeast Missouri and west-central Illinois as of 0200 UTC. In addition...a more organized region of rain and embedded storms is just clipping portions of SE MO. Much like last night...anticipate a weakening and lessening in coverage of current activity. Next disturbance currently near the SD/NE border may help initiate more activity late tonight and early on Thursday...particularly for northern sections of the CWFA. Gosselin && .SHORT TERM... (Through Late Tonight) Issued at 337 PM CDT Wed Jul 27 2016 Scattered thunderstorms will continue into the evening, particularly along and south of I-70 where the low level convergence will be the strongest nearest the quasi-stationary front currently over southern Illinois and southeast Missouri. This front will lift northward into the area tonight which will keep at least a slight chance of showers and thunderstorms going through the night, particularly as a weak vort moves into the area from the northwest. Lows tonight will likely fall be in the lower to mid 70s which is close to MOS lows. Britt .LONG TERM... (Thursday through Next Wednesday) Issued at 337 PM CDT Wed Jul 27 2016 (Thursday and Friday) NAM and GFS are in good agreement that a mean upper trough will set up over the Midwest late this week into the weekend. A series of vort maxes will move through the area which will help generate scattered thunderstorm development which will be most likely during daytime heating. Spatial distribution of thunderstorms will also be favored along the wavy frontal boundary which is currently just south of the area, but which will likely lift north tonight into early Thursday before it will move back southward as a cold front tomorrow afternoon. The front will once again be stalled over Missouri and Illinois by Friday. Temperatures during this period will be at or just below normal with the front nearby. Forecast soundings are showing mixing up to the 850-800mb layer with values of 15-17C. (Saturday through Wednesday) The global models are in generally good agreement that the upper trough across the center of the CONUS over the weekend will move eastward and off the East Coast by the middle of next week. This will allow yet another large and very warm upper high to spread northeastward from the Desert Southwest into the central CONUS by the middle of next week. It still looks like the quasi-stationary front will remain over the area through the weekend into early next before the front lifts northeast of the area once the upper high builds eastward. Temperatures will gradually warm through the period, going from below normal temperatures to above normal temperatures as the upper trough moves off and the highs builds in. Britt && .AVIATION... (For the 06z TAFs through 06z Thursday Night) Issued at 1132 PM CDT Wed Jul 27 2016 Isolated showers and thunderstorms may affect the terminals tonight and into the day on Thursday. Low coverage and fairly nebulous forcing makes pinning down if and when storms may affect the terminals difficult to say the least...particuarly looking out more than a few hours. Did add a VCTS group in for early in the period. Continued mention of fog at KCOU and KUIN but with higher cloud cover than previously forecast...do not have in for the metro TAFs. Weak frontal wave will move through the area on Thursday with a continued chance of showers/storms. Behind this...should be slightly lesser chances of rain along with winds becoming northwesterly. SPECIFICS FOR KSTL: Added a VCTS group due to isolated storms firing near the terminal. Possibility exists pretty much through most of the TAF period of convection affecting terminal. Heavier thundershowers if they hit the terminal could bring brief periods of IFR visbys. Outside of this possibility...site is expected to remain VFR along with light/variable winds. Northwest winds are likely by late Thursday behind a weak sfc low. Gosselin && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jul 27, 3:45 PM CDT, 9 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAINT LOUIS MO 345 PM CDT WED JUL 27 2016 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-281200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-SAINT CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-SAINT CHARLES MO-FRANKLIN MO- SAINT LOUIS MO-SAINT LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-SAINT FRANCOIS MO-SAINTE GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 345 PM CDT WED JUL 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. BRITT
In the hours before
Special weather statement, Jul 28, 1:19 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
119 AM CDT THU JUL 28 2016
ILZ101-280715-
ST. CLAIR IL-
119 AM CDT THU JUL 28 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ST. CLAIR COUNTY
UNTIL 215 AM CDT...
AT 119 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
ALORTON...MOVING SOUTHEAST AT 10 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BELLEVILLE...O'FALLON...EAST ST. LOUIS...COLLINSVILLE...
FAIRVIEW HEIGHTS...CAHOKIA...SWANSEA...SHILOH...CENTREVILLE...
CASEYVILLE...WASHINGTON PARK...MADISON...FAIRMONT CITY...
ALORTON AND SAUGET.
THIS INCLUDES INTERSTATE 64 IN ILLINOIS BETWEEN EXITS 9 AND 14.
LAT...LON 3845 9003 3857 9022 3866 9014 3866 8997
3863 8988
TIME...MOT...LOC 0619Z 300DEG 10KT 3860 9011
KANOFSKYThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 1:34 AM CDT | Special Weather Statement | LSX | Adams, Brown | 56 min |
Nearby
Special Weather Statements in Illinois, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.